William C. Santangelo, MD; James E. Richey, MD; Lydia Rivera, BS; John S. Fordtran, MD
Surreptitious administration of ipecac, presumably by a mother to her mentally retarded son, caused an illness that resembled intestinal pseudo-obstruction.
An 18-year-old white man with modest mental retardation due to pseudo-pseudohypoparathyroidism was referred to Baylor Hospital in June 1988 for evaluation of nausea, vomiting, and diarrhea. Until age 15 he attended school for the handicapped and participated in Boy Scouts. He then developed difficulty in urinating (and ultimately required daily catheterization), vomiting, abdominal pain, diarrhea, and fecal incontinence. After several evaluations at different medical centers, a diagnosis of intestinal pseudo-obstruction was made. A feeding gastrostomy was placed with
Learn more about subscription options.
Register Now for a free account.
Santangelo WC, Richey JE, Rivera L, Fordtran JS. Surreptitious Ipecac Administration Simulating Intestinal Pseudo-Obstruction. Ann Intern Med. 1989;110:1031–1032. doi: 10.7326/0003-4819-110-12-1031
Download citation file:
Published: Ann Intern Med. 1989;110(12):1031-1032.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only